MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM BALL HEAD IMPACTOR

SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM BALL HEAD IMPACTOR
Model Number 75023710
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/17/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during a thr surgery, the polarstem ball head impactor plastic broke up during impaction of the femoral head.The procedure was completed, without delay, using the same device.Patient was not harmed.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
It was reported that, during a thr surgery, the polarstem ball head impactor plastic broke up during impaction of the femoral head.Patient was not harmed.The device intended for use in treatment was not returned for investigation.A product evaluation was not possible.No batch number was communicated so the document history review was not possible.A complaint history review was performed.The occurrence of the reported failure mode is anticipated with a low risk level as per risk management.Due to insufficient information it is not possible to perform a review of past corrective actions.Based on the information provided to the complaint, it is not possible to confirm the reported failure mode.A relationship between the reported event and the device cannot be confirmed and the root cause of the reported issue remains undetermined.There is no indication that the reported device failed to meet manufacturing specifications upon release for distribution.Due to insufficient information, it is not possible to speculate about factors which could have contributed to the reported event.According to document "processing (cleaning, disinfection and sterilization) of instruments from smith & nephew orthopaedics ag" (lit.N°03389-en 1363 v3 11/19), all devices must be inspected and controlled for proper functioning after cleaning/disinfection.There is no need for corrective action because of the limited information provided.Nevertheless, smith + nephew will continue to monitor this device for similar issues.This complaint will be reopened should additional information or the device be received.

Brand Name
POLARSTEM BALL HEAD IMPACTOR
Common Device Name
IMPACTOR
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
Manufacturer (Section G)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ   CH-5000
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15393561
Report Number9613369-2022-00492
Device Sequence Number12377912
Product Code HWA
UDI-Device Identifier07611996114386
UDI-Public07611996114386
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number75023710
Device Catalogue Number75023710
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2022
Supplement Date Received by Manufacturer10/04/2022
Initial Report FDA Received Date09/09/2022
Supplement Report FDA Received Date10/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown